# SDR 20000811SH013

- Difficulty date: July 24, 2000
- Submitted: August 11, 2000
- Operation: General aviation
- Aircraft: N28384
- Make and model: Amrgen AA5B
- Aircraft serial: AA5B0583
- Engine: Lyc O360A4K
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 74541
- Condition: Cracked
- Location: Valve Head
- Part time: 1,052 hours
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

EXHAUST VALVE BROKE ON NR 1 CYLINDER.  HALF OF VALVE HEAD CAME OFF CAUSING DAMAGE TO NR 1 CYLINDER AND THEN BROKE INTO 3 PIECES.  TWO PIECES LODGED IN THE MUFFLER.  ONE SMALL PIECE TRAVELLED THROUGH THE INTAKE SYSTEM TO NR 4 CYLINDER WHERE IT DID DAMAGE TO THE HEAD AND PISTON, ALSO BREAKING THE LOWER SPARK PLUG.  TWO SERVICEABLE CYLINDERS WERE INSTALLED ON THE ENGINE.  THE ENGINE WAS RUN FOR 1.5 HOURS WITH ALL GAUGE INDICATIONS NORMAL.  A COMPRESSION TEST SHOWED NORMAL READINGS OF NR 1 - 78, NR 2 - 74, NR 3 - 72, NR 4  - 79 AND THE AIRCRAFT WAS RETURNED TO SERVICE.  (X)
